MAUDE Adverse Event Report: ARTHREX INC. IMPLANT DELIVERY SYSTEM,DISTAL BICEPS REPAIR; PLATE, FIXATION, BONE

ARTHREX INC. IMPLANT DELIVERY SYSTEM,DISTAL BICEPS REPAIR; PLATE, FIXATION, BONE
Catalog Number AR-2260
Health Effect - Clinical Codes Erythema (1840); Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943); Swelling (2091)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported via maude letter (mw5075494) and maude review that a patient underwent a right shoulder arthroscopy with a subpectoralis biceps tenodesis for treatment of a superior labral slap tear on (b)(6) 2017.A combination of titanium metal button, fiberwire suture and a peek interference screw from the arthrex distal biceps repair kit (ar-2260) were used for bony attachment of the long head biceps tendon to the proximal humerus.Following surgery the patient initially reported improvement in pain with overhead motion but began to note tenderness at the site of the tenodesis along with later redness, swelling, welts and itching of the right upper extremity, chest and back which worsened with time and required use of allergy/antihistamine medications in order to partially relieve the symptoms.The patient was eventually referred to an allergy specialist who confirmed a strong allergy to the peek material with patch testing and recommended removal of the implant which was performed on (b)(6) 2018.Along with revision of the tenodesis using a new titanium button.The maude letter (mw5075494) listed lot 1015727 which is not a valid not number for ar-2260.Confirmation has been requested.Follow-up investigation: the surgeon has confirmed the lot number of the explanted ar-2260 was lot 10105727 (not 1015727).The surgeon has also reported that the patient has reported resolution of her hypersensitivity symptoms following removal of the peek implant.A second titanium button was used for the revision biceps tenodesis procedure.

Brand Name
IMPLANT DELIVERY SYSTEM,DISTAL BICEPS REPAIR
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7439296
Report Number1220246-2018-00131
Device Sequence Number13739180
Product Code HRS
UDI-Device Identifier00888867026476
UDI-Public00888867026476
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K062747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Catalogue NumberAR-2260
Device Lot Number10105727
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2018
Initial Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;